www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/17791

Title: Functionally Unidimensional Item Response Models for Multivariate Binary Data
Authors: Ip, E.
MOLENBERGHS, Geert
Chen, S.-H.
Goegebeur, Y.
De Boeck, P.
Issue Date: 2013
Citation: Multivariate behavioral research, 48 (4), p. 534-562
Abstract: The problem of fitting unidimensional item response models to potentially multidimensional data has been extensively studied. The focus of this article is on response data that have a strong dimension but also contain minor nuisance dimensions. Fitting a unidimensional model to such multidimensional data is believed to result in ability estimates that represent a combination of the major and minor dimensions. We conjecture that the underlying dimension for the fitted unidimensional model, which we call the functional dimension, represents a nonlinear projection. In this article we investigate 2 issues: (a) can a proposed nonlinear projection track the functional dimension well, and (b) what are the biases in the ability estimate and the associated standard error when estimating the functional dimension? To investigate the second issue, the nonlinear projection is used as an evaluative tool. An example regarding a construct of desire for physical competency is used to illustrate the functional unidimensional approach.
Notes: Reprint Address: Ip, EH (reprint author) Wake Forest Sch Med, Dept Biostat Sci, Med Ctr Blvd,WC23, Winston Salem, NC 27157 USA. E-mail Addresses:eip@wakehealth.edu
URI: http://hdl.handle.net/1942/17791
DOI: 10.1080/00273171.2013.796281
ISI #: 000322307400003
ISSN: 0027-3171
Category: A1
Type: Journal Contribution
Validation: ecoom, 2015
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
N/A1.96 MBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.